1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Type 2 Low blood sugar

Discussion in 'Ask A Question' started by macker, Feb 3, 2019.

  1. macker

    macker · Member

    Messages:
    13
    Likes Received:
    1
    Trophy Points:
    23
    Hi I am a diabetic for the last three years averaging about 7.00 blood sugar. Yesterday it dropped to 2.3 but I cannot understand why as I did not do anything unusual to cause it. I had a meal and a leisurely walk and two and a half hours later felt weak and dizzy. So I tested and discovered this level. Does anyone have an idea why this might have happened?
     
    • Hug Hug x 1
  2. Jollymon

    Jollymon Type 1 · Well-Known Member

    Messages:
    322
    Likes Received:
    381
    Trophy Points:
    103
    Do you take insulin?
     
    • Like Like x 1
  3. Antje77

    Antje77 LADA · Moderator
    Staff Member

    Messages:
    8,170
    Likes Received:
    5,656
    Trophy Points:
    198
    Or Gliclazide?
     
    • Agree Agree x 1
  4. macker

    macker · Member

    Messages:
    13
    Likes Received:
    1
    Trophy Points:
    23
    I am on diamicron and trajenta medication
     
    • Like Like x 1
  5. Alison Campbell

    Alison Campbell Prediabetes · Well-Known Member

    Messages:
    1,444
    Likes Received:
    787
    Trophy Points:
    173
    Hi did your doctor explain that this medication can cause hypoglycemia and what to do? Either way it is important to report this to you diabetes team as soon as possible.

    Tagging @Boo1979 who is the only member I can think of currently taking gliclazide
     
    • Friendly Friendly x 1
  6. Lamont D

    Lamont D Reactive hypoglycemia · Master

    Messages:
    12,045
    Likes Received:
    15,327
    Trophy Points:
    298
    Trajenta is a Gliptin which improves insulin response.
    This may have caused the low reading.
    It could also have been a rogue reading.

    If you get another low reading, test again, then see your GP if it still low, as the dosage needs adjustment.
     
    • Friendly Friendly x 1
  7. macker

    macker · Member

    Messages:
    13
    Likes Received:
    1
    Trophy Points:
    23
    Thanks for your advice Lamont and Alison
     
    • Friendly Friendly x 1
  8. Boo1979

    Boo1979 Other · Well-Known Member

    Messages:
    1,849
    Likes Received:
    1,061
    Trophy Points:
    198
    Diamicron is one of the brand names for Gliclazide
    Yes Ive been on Gliclazide for a long time and it can cause hypos as it mainly works by stimulating the pancreas to produce more insulin, particularly first phase insulin production. I was originally on ‘normal’ Gliclazide but was then switched to the modified release (Diamicrom MR) version which the hospital said would produce fewer hypos
    Did you have any alcohol with your meal? - alcohol combined with Gliclazide or similar drugs increases the risk of hypos
    Do you know whay your sugars were before you went on your walk? - starting even leisurely exercise if your sugars are already on a 4/5 when you are on Gliclazide or similar drugs increases the risk of hypo.
    I would agree with discussing the situation with your GP as the dose / formulation of your meds may need altering
     
    • Informative Informative x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook